Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 177, NWS Jackson, MS

June 9, 2015Holmes County, Humphreys County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2015, 4:31 AM CDT for Holmes County, Humphreys County, Yazoo County, Mississippi. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2015, 4:31 AM CDT (09:31 UTC)
Expired
Jun 9, 2015, 5:30 AM CDT
In force
59 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Holmes County, MS, Humphreys County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:40 AM CDTTSTM WND DMG4 Ene Howard, MSTREE AND POWER LINES DOWNED ALONG MS HIGHWAY 12 NEAR JONES CROSSING RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 9.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
473 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WUUS54 KJAN 090931
SVRJAN
MSC051-053-163-091030-
/O.NEW.KJAN.SV.W.0177.150609T0931Z-150609T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
431 AM CDT TUE JUN 9 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 530 AM CDT

* AT 430 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR LEXINGTON TO NEAR THORNTON...MOVING SOUTH AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HOWARD AROUND 440 AM CDT.
  THORNTON AROUND 445 AM CDT.
  LEXINGTON AROUND 450 AM CDT.
  BROZVILLE AND TOLARVILLE AROUND 500 AM CDT.
  FRANKLIN AND COXBURG AROUND 510 AM CDT.
  EBENEZER AROUND 515 AM CDT.
  YAZOO CITY AROUND 525 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3328 9000 3293 8992 3286 9042 3323 9042
      3329 9001
TIME...MOT...LOC 0930Z 342DEG 17KT 3320 9008 3315 9036 

HAIL...0.88IN
WIND...60MPH
 
$$

DL
3 follow-up statements
550 
WWUS54 KJAN 090947
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CDT TUE JUN 9 2015

MSC053-090957-
/O.CAN.KJAN.SV.W.0177.000000T0000Z-150609T1030Z/
HUMPHREYS MS-
447 AM CDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HUMPHREYS COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3293 8992 3286 9042 3301 9039 3301 9037
      3302 9038 3310 9036 3311 9036 3313 9035
      3314 9033 3316 9033 3318 8998
TIME...MOT...LOC 0947Z 340DEG 18KT 3310 9004 3310 9033 

$$

MSC051-163-091030-
/O.CON.KJAN.SV.W.0177.000000T0000Z-150609T1030Z/
YAZOO MS-HOLMES MS-
447 AM CDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTHEASTERN YAZOO AND SOUTHWESTERN HOLMES COUNTIES...

AT 447 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEXINGTON TO THORNTON...MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LEXINGTON AROUND 450 AM CDT.
  BROZVILLE AROUND 455 AM CDT.
  FRANKLIN AROUND 500 AM CDT.
  TOLARVILLE AROUND 505 AM CDT.
  EBENEZER AROUND 510 AM CDT.
  COXBURG AROUND 515 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE EDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3293 8992 3286 9042 3301 9039 3301 9037
      3302 9038 3310 9036 3311 9036 3313 9035
      3314 9033 3316 9033 3318 8998
TIME...MOT...LOC 0947Z 340DEG 18KT 3310 9004 3310 9033 

HAIL...0.75IN
WIND...60MPH
 
$$

DL
130 
WWUS54 KJAN 091007
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CDT TUE JUN 9 2015

MSC051-091016-
/O.CAN.KJAN.SV.W.0177.000000T0000Z-150609T1030Z/
HOLMES MS-
507 AM CDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HOLMES COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3302 9034 3301 9034 3297 9022 3289 9017
      3286 9042 3301 9039 3301 9036 3302 9035
TIME...MOT...LOC 1006Z 334DEG 15KT 3298 9034 

$$

MSC163-091030-
/O.CON.KJAN.SV.W.0177.000000T0000Z-150609T1030Z/
YAZOO MS-
507 AM CDT TUE JUN 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR NORTH CENTRAL YAZOO COUNTY...

AT 506 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
THORNTON...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  YAZOO CITY AROUND 525 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3302 9034 3301 9034 3297 9022 3289 9017
      3286 9042 3301 9039 3301 9036 3302 9035
TIME...MOT...LOC 1006Z 334DEG 15KT 3298 9034 

HAIL...0.75IN
WIND...60MPH
 
$$

DL
616 
WWUS54 KJAN 091026
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
526 AM CDT TUE JUN 9 2015

MSC163-091036-
/O.EXP.KJAN.SV.W.0177.000000T0000Z-150609T1030Z/
YAZOO MS-
526 AM CDT TUE JUN 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL YAZOO COUNTY
WILL EXPIRE AT 530 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3302 9034 3301 9034 3297 9022 3289 9017
      3286 9042 3301 9039 3301 9036 3302 9035
TIME...MOT...LOC 1024Z 342DEG 17KT 3298 9034 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:44 AM CDT, 47 minutes earlier.

Area forecast discussion, Jun 9, 3:44 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
344 AM CDT TUE JUN 9 2015

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...AFTER A BIT OF A LULL
IN ACTIVITY LAST NIGHT, AN MCS DEVELOPED NEAR THE MS/TN BORDER AND
HAS BEEN PROPAGATING SOUTHWARD, ANCHORED BY AN MCV NEAR THE GOLDEN
TRIANGLE AS OF 08Z. OVER THE PAST FEW HOURS, THIS COMPLEX HAS BEEN
PRIMARILY OUTFLOW DOMINANT, WITH THE STRONGEST CORES NOTED ON RADAR
BEHIND THE OUTFLOW BOUNDARY. NEVERTHELESS, SOME WIND GUSTS ARE STILL
REACHING THE GROUND, AS PER AWOS GUST OBS IN THE 20-30 KT RANGE.

HIGH-RES GUIDANCE HAS GENERALLY HAD A VERY POOR HANDLE ON THE
CURRENT CONVECTIVE ACTIVITY, BUT WITH MLCAPES IN THE 1000-2000 J/KG
PER LATEST SPC MESOANALYSIS, IT SEEMS PLAUSIBLE FOR THIS COMPLEX TO
CONTINUE INTO AT LEAST PART OF THE MORNING. THOUGH AMBIENT DEEP
LAYER SHEAR IS BECOMING LESS FAVORABLE FOR POTENT UPDRAFTS AND THE
THREAT OF SEVERE WEATHER WILL BECOME LESS LIKELY WITH TIME.

THE MAIN UPPER TROUGH AND SHORTWAVE WILL BE PULLING AWAY FROM THE
AREA TODAY AND THE SURFACE FRONT WILL CONTINUE TO WASH OUT WITH THE
LOSS OF UPPER LEVEL SUPPORT. NEVERTHELESS, THERE WILL STILL BE
LINGERING OUTFLOW FROM THIS AM'S CONVECTION, A RATHER MOIST AIRMASS,
AND MODERATE INSTABILITY (ASSUMING CLOUD DEBRIS DOESN'T INTERRUPT
INSOLATION THROUGH THE ENTIRE DAY). THIS SHOULD ALLOW FOR ADDITIONAL
DEVELOPMENT THROUGH THE DAY INTO THE EVENING, ESPECIALLY ALONG AND
SOUTH OF I-20. THE SETUP ON WEDNESDAY WILL BE SIMILAR, WITH SUBTLE
UPPER TROUGHING OVER THE REGION AND RELATIVELY WEAK DISTURBANCES
PASSING THROUGH. ACTIVITY IS EXPECTED TO BE MORE DIURNAL IN NATURE,
WITH A MORE SUBSTANTIAL DROPOFF IN ACTIVITY HEADING INTO WED NIGHT.
/DL/

.LONG TERM...THURSDAY THROUGH MONDAY...AT THE BEGINNING OF THE
PERIOD DEEP TROPICAL MOISTURE WILL BE IN PLACE AS PW VALUES WILL BE
NEAR 2 INCHES. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE THE MOIST FEED
WITH LOW TO MID 70S DEWPOINTS. MID LEVEL FLOW PATTERN WILL BE LIGHT
AND DISORGANIZED WITH A WEAK LOW OVER THE NORTHERN GULF OF MEXICO.

WITH THIS SETUP EXPECT A GREATER THAN NORMAL COVERAGE OF DIURNALLY
DRIVEN CONVECTION TO DOMINATE THROUGH THE EARLY TO MIDDLE PORTION OF
THIS TIME PERIOD. INCREASED MOISTURE/RAINFALL WILL ALSO MAKE FOR
NARROW DIURNAL TEMP RANGES WITH MINS IN THE LOWER 70S AND HIGHS NEAR
90 AND AN OVERALL VERY MUGGY FEEL TO THE AIR. WEAK STEERING ALOFT
WILL ALLOW FOR SLOW STORM MOVEMENTS AND LOCALLY HEAVY RAINFALL.

BY LATE WEEKEND INTO MONDAY...INCREASED RIDGING FROM THE EAST WILL
BEGIN DRYING/WARMING THE COLUMN. THUS...EXPECT CONVECTIVE COVERAGE
TO BEGIN LESSENING IN THE EAST AND MAX TEMPS TO BE A FEW DEGREES
WARMER./26/

&&

.AVIATION...A LINE OF SHRA/TSRA WILL PUSH SOUTHWARD FROM GLH/GWO/GTR
TOWARD THE HKS/JAN/MEI THIS MORNING. BRIEF VISBY/CIG REDUCTIONS WILL
OCCUR IN HEAVIER SHOWERS. PATCHY AREAS OF GROUND FOG AND LOW CIGS
CANNOT BE RULED OUT AT A FEW SITES TOWARD DAYBREAK THIS MORNING, BUT
ANY FLIGHT CATEGORY REDUCTIONS ARE EXPECTED TO BE BRIEF. LATER ON
TODAY...ADDITIONAL SCATTERED SHRA/TSRA WILL BE POSSIBLE THROUGH THE
DAY, WITH THE GREATEST PROBABILITY FOR CONVECTIVE ACTIVITY AT
TERMINALS ALONG AND SOUTH OF I-20. OUTSIDE OF THE STORMS, VFR
CONDITIONS ARE EXPECTED TO PREVAIL. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       89  71  89  70 /  55  37  36  19
MERIDIAN      87  68  88  69 /  62  38  41  23
VICKSBURG     90  70  90  70 /  55  29  32  15
HATTIESBURG   88  70  88  71 /  68  41  52  35
NATCHEZ       88  72  88  70 /  55  34  42  22
GREENVILLE    92  71  92  69 /  31  15  16  10
GREENWOOD     89  70  90  69 /  36  17  22  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/26/DL
Hazardous weather outlook, Jun 8, 3:03 PM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT MON JUN 8 2015

ARZ074-075-MSZ018-019-025>038-092015-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-
303 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON INTO THIS EVENING MAINLY ALONG AND NORTH OF THE
HIGHWAY 82 CORRIDOR. DAMAGING WIND GUSTS TO AROUND 60 MPH
WILL BE THE PRIMARY THREAT WITH ANY SEVERE STORMS THAT
DEVELOP...BUT SMALL HAIL IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ007>009-015-016-023>026-MSZ039>066-072>074-092015-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
303 PM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 9, 2:55 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT TUE JUN 9 2015

MSZ032-037-038-090845-
ATTALA MS-WINSTON MS-CHOCTAW MS-
255 AM CDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL AFFECT WINSTON...NORTHEASTERN ATTALA
AND CHOCTAW COUNTIES THROUGH 345 AM CDT...

AT 254 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM STEWART TO ACKERMAN TO BETHEDEN...AND
MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...ACKERMAN...CHESTER...BETHEDEN...MILLCREEK...NOXAPATER...
WEIR...ETHEL...FRENCH CAMP AND MCCOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3293 8883 3308 8948 3344 8943 3343 8941
      3345 8940 3336 8909 3331 8909 3329 8908
      3329 8885 3328 8882 3293 8882
TIME...MOT...LOC 0754Z 347DEG 28KT 3342 8937 3326 8885

DL
Special weather statement, Jun 9, 3:27 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 AM CDT TUE JUN 9 2015

MSZ037-038-044>046-090915-
ATTALA MS-WINSTON MS-LEAKE MS-NESHOBA MS-KEMPER MS-
327 AM CDT TUE JUN 9 2015

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WINSTON...SOUTHEASTERN
ATTALA...NORTHEASTERN LEAKE...NORTHWESTERN KEMPER AND NORTHERN
NESHOBA COUNTIES THROUGH 415 AM CDT...

AT 326 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR KOSCIUSKO TO NOXAPATER...AND
MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CARTHAGE...NANIH WAIYA...PRESTON...EDINBURG...PEARL
RIVER...STALLO...SMYRNA...FORESTDALE...ZAMA...SINGLETON...RENFROE...
BURNSIDE...BLUFF SPRINGS...NOXAPATER AND REDWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3273 8960 3273 8880 3306 8882 3310 8955
TIME...MOT...LOC 0826Z 346DEG 18KT 3302 8952 3301 8891

DL
Special weather statement, Jun 9, 3:33 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 AM CDT TUE JUN 9 2015

MSZ025-027-090915-
LEFLORE MS-CARROLL MS-
333 AM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND SOUTHEASTERN LEFLORE
COUNTIES UNTIL 415 AM CDT...

AT 333 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COILA...OR 9 MILES NORTH OF BLACK HAWK...MOVING SOUTHEAST AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  COILA AROUND 350 AM CDT.
  BLACK HAWK AROUND 355 AM CDT.
  VAIDEN AROUND 415 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CARROLLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3362 8988 3332 8973 3327 8996 3336 9028
      3336 9029 3335 9028 3331 9029 3331 9031
      3336 9030 3337 9030 3357 9026
TIME...MOT...LOC 0833Z 324DEG 14KT 3346 8998

DL
Local storm report, Jun 9, 3:56 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CDT TUE JUN 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND DMG     CARTHAGE                32.74N 89.53W
06/09/2015                   LEAKE              MS   BROADCAST MEDIA

            POWER LINES DOWNED. SMALL HAIL ALSO REPORTED.

&&

DL
Special weather statement, Jun 9, 4:06 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 AM CDT TUE JUN 9 2015

MSZ027-035-036-090945-
CARROLL MS-HOLMES MS-HUMPHREYS MS-
406 AM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CARROLL...
NORTHEASTERN HUMPHREYS AND NORTHERN HOLMES COUNTIES THROUGH 445 AM
CDT...

AT 406 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLACK HAWK TO NEAR
SWIFTOWN...AND MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BLACK HAWK...THORNTON...TCHULA...SEVEN PINES...COILA...EMORY...
BOWLING GREEN...HOWARD...CRUGER AND WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3319 8977 3306 9038 3330 9049 3331 9045
      3326 9045 3324 9042 3325 9038 3324 9037
      3328 9038 3328 9036 3331 9035 3330 9033
      3332 9032 3331 9029 3334 9028 3335 9023
      3333 9018 3336 9017 3342 8987
TIME...MOT...LOC 0906Z 321DEG 13KT 3332 8998 3324 9039

DL
Special weather statement, Jun 9, 4:13 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 AM CDT TUE JUN 9 2015

MSZ045-046-091000-
NESHOBA MS-KEMPER MS-
413 AM CDT TUE JUN 9 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN KEMPER AND NESHOBA
COUNTIES THROUGH 500 AM CDT...

AT 412 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLUFF SPRINGS TO NEAR
PHILADELPHIA...AND MOVING SOUTH AT 25 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...PRESTON...NESHOBA...LIBERTY...FORESTDALE...
BLACKWATER...DAMASCUS...PRISMATIC...BURNSIDE...HERBERT SPRINGS...
HOUSE...BLUFF SPRINGS...BETHSAIDA AND TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3258 8866 3258 8919 3287 8923 3292 8874
TIME...MOT...LOC 0912Z 338DEG 20KT 3283 8881 3276 8917

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:21 PM CDTSpecial Weather StatementJANHolmes24 min
Jun 9, 1:22 AM CDTSpecial Weather StatementJANClay23 min
Jun 9, 1:53 AM CDTSpecial Weather StatementJANBolivar52 min
Jun 9, 2:12 AM CDTSpecial Weather StatementJANWebster48 min
Jun 9, 2:27 AM CDTSpecial Weather StatementJANLeake48 min
Jun 9, 2:29 AM CDTSpecial Weather StatementJANLowndes46 min
Jun 9, 2:44 AM CDTSpecial Weather StatementJANBolivar46 min
Jun 9, 2:55 AM CDTSpecial Weather StatementJANChoctaw, Winston50 min
Jun 9, 3:27 AM CDTSpecial Weather StatementJANLeake, Neshoba48 min
Jun 9, 3:32 AM CDTFlash Flood WarningJANLeake3 hr
Jun 9, 3:33 AM CDTSpecial Weather StatementJANCarroll42 min
Jun 9, 4:03 AM CDTFlash Flood WarningJANCarroll, Leflore3 hr
Jun 9, 4:06 AM CDTSpecial Weather StatementJANHolmes39 min
Jun 9, 4:13 AM CDTSpecial Weather StatementJANNeshoba47 min
Jun 9, 5:16 AM CDTSpecial Weather StatementJANSimpson29 min
Jun 9, 5:26 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Simpson3 hr
Jun 9, 5:54 AM CDTSpecial Weather StatementJANLawrence36 min
Jun 9, 6:23 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence2 hr
Jun 9, 6:29 AM CDTSpecial Weather StatementJANJones46 min
Jun 9, 6:38 AM CDTSpecial Weather StatementJANSmith37 min
Jun 9, 6:53 AM CDTSpecial Weather StatementJANMarion37 min
Jun 9, 7:01 AM CDTSpecial Weather StatementJANLincoln44 min
Jun 9, 7:43 AM CDTFlash Flood WarningJANLawrence, Lincoln2 hr
Jun 9, 7:47 AM CDTSpecial Weather StatementJANMarion28 min
Jun 9, 8:27 AM CDTAreal Flood WarningJANJefferson Davis, Lawrence, Simpson3 hr
Jun 9, 10:53 AM CDTSpecial Weather StatementJANFranklin37 min
Jun 9, 1:05 PM CDTSpecial Weather StatementJANHinds40 min
Jun 9, 1:49 PM CDTSpecial Weather StatementJANYazoo26 min
Jun 9, 2:45 PM CDTSevere Thunderstorm WarningJANCopiah45 min
Jun 9, 2:50 PM CDTSpecial Weather StatementJANWarren40 min
Jun 9, 2:54 PM CDTSevere Thunderstorm WarningJANWarren36 min
Jun 9, 2:55 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott50 min
Jun 9, 2:59 PM CDTSevere Thunderstorm WarningJANIssaquena46 min
Jun 9, 3:06 PM CDTSpecial Weather StatementJANHinds24 min
Jun 9, 3:35 PM CDTSpecial Weather StatementJANClaiborne25 min
Jun 9, 3:51 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Warren54 min
Jun 9, 4:00 PM CDTSpecial Weather StatementJANScott15 min
Jun 9, 4:01 PM CDTSpecial Weather StatementJANSharkey29 min
Jun 9, 4:31 PM CDTFlash Flood WarningJANClaiborne, Copiah, Hinds, Warren3 hr
Jun 9, 4:36 PM CDTSpecial Weather StatementJANHinds24 min
Jun 9, 4:47 PM CDTSpecial Weather StatementJANClaiborne, Hinds43 min
Jun 9, 5:12 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.